# SDR 2002FA0000623

- Difficulty date: April 16, 2002
- Submitted: May 13, 2002
- Operation: General aviation
- Aircraft: N261FC
- Make and model: Piper PA-28-140
- Aircraft serial: 2824697
- Engine: Lyc O320*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Link
- Part number: PA6469100
- Condition: Damaged
- Location: Lt Mlg Strut
- Part time: 6,416 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LANDING LT LOWER STRUT ASSEMBLY SEPERATED FROM UPPER CYLINDER.  LOWER TORQUE LINK FAILED IN AREA ABOVE MACHINED BOSS AT THE LOWER STRUT ATTACHMENT END, ALLOWING THE LOWER STRUT / WHEEL ASSEMBLY TO BLOW OUT OF THE UPPER CYLINDER.  THIS PN TORQUE LINK REQUIRES 500 HOUR RECURRING INSPECTION IAW AD.  PROBABLE CAUSE, FATIGUE.   REMOVE FROM SERVICE AND REPLACE WITH LATEST TORQUE LINK DESIGN.
